CSpace
A matrix version of the Wielandt inequality and its applications to statistics
Wang, SG; Ip, WC
1999-07-15
Source PublicationLINEAR ALGEBRA AND ITS APPLICATIONS
ISSN0024-3795
Volume296Issue:1-3Pages:171-181
AbstractSuppose that A is an n x n positive definite Hermitian matrix. Let X and Y be n x p and n x q matrices, respectively, such that X*Y = 0. The present article proves the following inequality, X*AY(Y*AY)Y-*AX less than or equal to (lambda(1)-lambda(n)/lambda(1)+lambda(n))X-2*AX, where lambda(1) and lambda(n) are respectively the largest and smallest eigenvalues of A, and M- stands for a generalized inverse of M. This inequality is an extension of the well-known Wielandt inequality in which both X and Y are vectors. The inequality is utilized to obtain some interesting inequalities about covariance matrix and various correlation coefficients including the canonical correlation, multiple and simple correlations. Some applications in parameter estimation are also given. (C) 1999 Elsevier Science Inc. All rights reserved.
KeywordWielandt inequality Kantorovich inequality Cauchy-Schwarz inequality canonical correlation condition number generalized inverse
Language英语
WOS Research AreaMathematics
WOS SubjectMathematics, Applied
WOS IDWOS:000082618500010
PublisherELSEVIER SCIENCE INC
Citation statistics
Cited Times:21[WOS]   [WOS Record]     [Related Records in WOS]
Document Type期刊论文
Identifierhttp://ir.amss.ac.cn/handle/2S8OKBNM/14340
Collection中国科学院数学与系统科学研究院
Affiliation1.Hong Kong Polytech Univ, Dept Appl Math, Kowloon, Hong Kong
2.Beijing Polytech Univ, Dept Appl Math, Beijing 100022, Peoples R China
3.Acad Sinica, Inst Appl Math, Beijing 100080, Peoples R China
Recommended Citation
GB/T 7714
Wang, SG,Ip, WC. A matrix version of the Wielandt inequality and its applications to statistics[J]. LINEAR ALGEBRA AND ITS APPLICATIONS,1999,296(1-3):171-181.
APA Wang, SG,&Ip, WC.(1999).A matrix version of the Wielandt inequality and its applications to statistics.LINEAR ALGEBRA AND ITS APPLICATIONS,296(1-3),171-181.
MLA Wang, SG,et al."A matrix version of the Wielandt inequality and its applications to statistics".LINEAR ALGEBRA AND ITS APPLICATIONS 296.1-3(1999):171-181.
Files in This Item:
There are no files associated with this item.
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Wang, SG]'s Articles
[Ip, WC]'s Articles
Baidu academic
Similar articles in Baidu academic
[Wang, SG]'s Articles
[Ip, WC]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Wang, SG]'s Articles
[Ip, WC]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.